Alert archive / Alabama / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 12, NWS Mobile, AL

February 16, 2025Butler County, Crenshaw County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Feb 16, 2025, 2:18 AM CST for Butler County, Crenshaw County, Alabama. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 16, 2025, 2:18 AM CST (08:18 UTC)
Expired
Feb 16, 2025, 3:00 AM CST
In force
42 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Butler County, AL, Crenshaw County, AL

The radar

The Maxwell AFB radar (KMXX), 90 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 15, 9:11 PM CSTTornado WatchSPC9 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 8.3 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2025-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 52 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2025-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 290 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
52 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
894 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
290 m²/s²
0-3 km storm-relative helicity
365 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

764 
WUUS54 KMOB 160818
SVRMOB
ALC013-041-160900-
/O.NEW.KMOB.SV.W.0012.250216T0818Z-250216T0900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
218 AM CST Sun Feb 16 2025

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Northern Butler County in south central Alabama...
  Northern Crenshaw County in south central Alabama...

* Until 300 AM CST.

* At 218 AM CST, severe thunderstorms were located along a line
  extending from 3 miles southeast of Beechwood to 8 miles south of
  Pine Apple, moving east at 65 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Highland Home, Petrey, and Greenville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 400 AM CST for south central
Alabama.

&&

LAT...LON 3173 8615 3176 8691 3196 8691 3196 8641
      3205 8640 3205 8630 3197 8630 3196 8618
      3189 8617 3179 8620 3179 8615
TIME...MOT...LOC 0818Z 260DEG 57KT 3208 8661 3175 8702 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 16, 1:49 AM CST, 29 minutes earlier.

Area forecast discussion, Feb 16, 1:49 AM CST, 29 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
149 AM CST Sun Feb 16 2025

...New UPDATE...

.MESOSCALE UPDATE...
Issued at 136 AM CST Sun Feb 16 2025

Low level convergence has remained sufficient enough across
northern portions of our forecast area as surface winds have
tended to remain somewhat backed. This has allowed for convection
along the line in interior southwest into south central Alabama to
continue to produce severe winds and potentially an isolated
tornado.

Further south across far southeast Mississippi and coastal
Alabama, surface winds have tended to veer as the northern part of
the upper shortwave through has raced east and taken on a negative
tilt and broken away from the southern half of the trough. This
has allowed for southern portions of the convective line to become
undercut and slightly elevated behind the cold front. The overall
evolution of this system has become quite complex. Despite the
southern end of the convective line becoming slightly elevated,
these storms will still be capable of producing wind gusts
approaching but likely just below severe limits.

We will continue to monitor trends and provide updates as
necessary. /JLH

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      65  33  59  39  64  49  60  30 /   0   0   0   0  10  90  70   0
Pensacola   67  38  58  43  62  52  62  35 /  20   0   0   0  10  90  80  10
Destin      70  40  59  45  64  53  64  38 /  50   0   0   0   0  80  90  10
Evergreen   64  31  57  33  63  43  57  27 /  10   0   0   0   0  90  80  10
Waynesboro  59  30  56  34  60  42  53  24 /   0   0   0   0  10  90  50   0
Camden      60  29  53  32  59  41  53  25 /  10   0   0   0   0  90  80  10
Crestview   68  33  59  34  64  45  62  33 /  30   0   0   0   0  90  90  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory until 6 AM CST early this morning for ALZ051>060-
     261>266.

     High Rip Current Risk through this evening for ALZ265-266.

     High Surf Advisory until 6 PM CST this evening for ALZ265-266.

FL...Wind Advisory until 6 AM CST early this morning for FLZ201>206.

     High Rip Current Risk through this evening for FLZ202-204-206.

     High Surf Advisory until 6 PM CST this evening for FLZ202-204-
     206.

MS...Wind Advisory until 6 AM CST early this morning for MSZ067-075-
     076-078-079.

GM...Gale Warning until 6 AM CST early this morning for GMZ630>636-
     650-655-670-675.

     Small Craft Advisory from 6 AM this morning to 9 AM CST Monday
     for GMZ630>636-650-655-670-675.

&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, Feb 16, 1:45 AM CST, 33 minutes before
Special Weather Statement
National Weather Service Mobile AL
145 AM CST Sun Feb 16 2025

ALZ052-053-055-056-059-261>263-MSZ076-078-079-160830-
Clarke AL-Baldwin Inland AL-Monroe AL-Conecuh AL-Escambia AL-
Washington AL-Mobile Inland AL-Mobile Central AL-Stone MS-Greene MS-
George MS-
145 AM CST Sun Feb 16 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN MONROE...MOBILE...
NORTHWESTERN BALDWIN...SOUTHERN WASHINGTON...WESTERN ESCAMBIA...
SOUTHEASTERN CLARKE...SOUTHERN CONECUH...GEORGE...SOUTHEASTERN GREENE
AND SOUTHEASTERN STONE COUNTIES THROUGH 230 AM CST...

At 144 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Wagarville to 8 miles east of McHenry.
Movement was east at 65 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lucedale, Citronelle, Chickasaw, Saraland, Repton, I65 And AL 113,
Wilmer, Uriah, I65 And AL 225, McIntosh, Prichard, Gulfcrest, Excel,
Mount Vernon, Deer Park, Movico, Axis, Tanner Williams, I65 And US
84, and Frisco City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 600 AM CST for south central
and southwestern Alabama...northwestern Florida...and southeastern
Mississippi.

&&

LAT...LON 3146 8798 3143 8683 3079 8794 3079 8796
      3077 8796 3079 8799 3076 8798 3068 8812
      3068 8841 3074 8841 3074 8888 3068 8889
      3068 8915
TIME...MOT...LOC 0744Z 265DEG 56KT 3142 8800 3071 8899

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

MM
Special weather statement, Feb 16, 2:09 AM CST, 9 minutes before
Special Weather Statement
National Weather Service Mobile AL
209 AM CST Sun Feb 16 2025

ALZ055-056-059-261>266-FLZ201>204-160915-
Monroe AL-Conecuh AL-Mobile Inland AL-Mobile Coastal AL-
Baldwin Coastal AL-Baldwin Central AL-Baldwin Inland AL-Escambia AL-
Mobile Central AL-Escambia Inland FL-Santa Rosa Inland FL-
Santa Rosa Coastal FL-Escambia Coastal FL-
209 AM CST Sun Feb 16 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN MONROE...MOBILE...
BALDWIN...ESCAMBIA...SOUTHERN CONECUH...NORTHWESTERN SANTA ROSA AND
ESCAMBIA COUNTIES THROUGH 315 AM CST...

At 208 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Uriah to 3 miles west of
Satsuma to Gulfport. Movement was southeast at 50 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Jay, Grand Bay, Chickasaw, Repton, Point Clear, Uriah, Prichard,
Excel, Ensley, Pollard, Gonzalez, Pace, Foley, I10 And I65, Bay
Minette, Tanner Williams, Frisco City, I65 And I165, Semmes, and
McCullough.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 600 AM CST for south central
and southwestern Alabama...and northwestern Florida.

&&

LAT...LON 3022 8838 3038 8841 3038 8840 3079 8841
      3090 8818 3116 8789 3114 8787 3117 8788
      3117 8785 3119 8786 3145 8757 3140 8672
      3050 8721 3022 8782
TIME...MOT...LOC 0808Z 294DEG 43KT 3140 8753 3087 8811 3044 8905

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 12:03 AM CSTSevere Thunderstorm WarningMOBChoctaw, Washington57 min
Feb 16, 12:22 AM CSTSevere Thunderstorm WarningMOBChoctaw, Clarke, Washington53 min
Feb 16, 12:49 AM CSTSevere Thunderstorm WarningMOBChoctaw, Clarke, Monroe, Wilcox56 min
Feb 16, 1:10 AM CSTSevere Thunderstorm WarningMOBChoctaw, Clarke, Mobile, Monroe, Washington50 min
Feb 16, 1:39 AM CSTSevere Thunderstorm WarningMOBButler, Clarke, Conecuh, Monroe, Wilcox51 min
Feb 16, 1:45 AM CSTSpecial Weather StatementMOBConecuh, Mobile45 min
Feb 16, 2:05 AM CSTSpecial Marine WarningMOB85 min
Feb 16, 2:09 AM CSTSpecial Weather StatementMOBBaldwin, Escambia, Mobile66 min
Feb 16, 2:32 AM CSTSpecial Weather StatementMOBButler, Conecuh, Covington, Crenshaw58 min
Feb 16, 2:41 AM CSTSevere Thunderstorm WarningMOBButler, Conecuh, Covington, Crenshaw, Escambia49 min
Feb 16, 2:58 AM CSTSevere Thunderstorm WarningMOBButler, Crenshaw17 min
Feb 16, 3:07 AM CSTSevere Thunderstorm WarningMOBConecuh, Covington, Escambia38 min
Feb 16, 3:25 AM CSTSpecial Marine WarningMOB95 min
Feb 16, 3:25 AM CSTSevere Thunderstorm WarningMOBCovington, Crenshaw20 min
Feb 16, 3:39 AM CSTSevere Thunderstorm WarningMOBCovington51 min
Feb 16, 4:57 AM CSTSpecial Marine WarningMOB93 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.